MAUDE Adverse Event Report: TORNIER INC AEQUALIS¿ FLEX REVIVE¿; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS¿ FLEX REVIVE¿; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number ARS655200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned at time of this report.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a shoulder surgery.Sometime post-op the locking cap/assembly screw failed causing the prosthesis to disassemble in-situ.The patient will need to undergo a revision procedure to correct the problem.
 
Additional Manufacturer Narrative
The reported event was confirmed by x-rays provided for evaluation.A device inspection was not possible since the affected device was not returned.The medical opinion of a medical expert was requested to evaluate the risk of this event: ¿there may be factors contributing to this event.First, there is no bone support for the stem proximal to the junction between the distal border of the spacer and the proximal border of the distal stem.The cement mantle is just below this junction.Second, axial rotational forces will be transmitted via the proximal body, and the fact that the distal stem is fixed in the cement in the humerus, and the rest of the assembly is not, may be a factor that contributed to this event.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient underwent a shoulder surgery.Sometime post-op the locking cap/assembly screw failed causing the prosthesis to disassemble in-situ.The patient will need to undergo a revision procedure to correct the problem.Update: the patient had low activity level.The t20 screwdriver was used first followed by using the t20 driver bit and torque limiting handle to complete the assembly of the prosthesis.Info not available when patient was made aware of failure.No remarkable circumstances were present when used.The revive humeral was used because of a fracture to the proximal humerus.

Brand Name
AEQUALIS¿ FLEX REVIVE¿
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key11888692
Report Number3004983210-2021-00047
Device Sequence Number17052168
Product Code KWS
UDI-Device Identifier00846832069576
UDI-Public00846832069576
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/13/2025
Device Model NumberARS655200
Device Catalogue NumberARS655200
Device Lot NumberAZ0619290098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale